Forum

Weight gain :(

Had 3 days IV steroids in January and since then have gained 12kg in 6weeks! Have had numerous courses of IV steroids before but only 500mg/day but this time I had 1g/day (double the amount)

I did get a little food happy after I left hospital at end Jan but soon calmed it down after the first couple of kilo’s went on. The last 2 weeks I’ve been struggling to eat as had swallowing difficulties but STILL gaining weight.

Last year when I had IV steroids I gained about 4 kg and doc did routine bloods and dicovered I was borderline for underactive thyroid. He said it might be due to the steroids and retested me in 3 months and it was normal.

My GP has retired at the end of 2012 so am having trouble finding a sympathetic replacement who isn’t too busy to listen. Have made an appointment on thursday an appointment and am hoping that GP will consider testing my Thyroid level again. Hoping he will not attribute everything to MS and steroids.

Anyone else had underactive thyroid OR massive weight gain to this scale after steroids (or both lol)

MCL x

Weight gain, yes. I think, a combination of steroids and, because they did absolutely nothing, being virtually immobile and housebound. Xx

MCL I had very aggressive RRMS and with getting steroids I gained weight then with having so many relapses I ended up in a wheelchair but for those couple of years since I was dx and until I started Tysabri my weight ballooned I’m ashamed to say it went up to 23 stone but since Tysabri stopped the relapses for me and helped me get out of a wheelchair I’d lost 10 stone I’d alot of muscle wastage and found myself able to go to a gym I build my muscles up stonger than ever and tone up to I did put on 2 stone but I’m told I look better for it :smiley: